MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381444
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autoguard catheter has a hole that leaks.The following information was provided by the initial reporter: we had an issue with the bd insyte autoguard 18ga x 1.16in catheter.After placing an iv in the patient the site was found to be leaking and a hole was discovered in the catheter itself.We have saved the catheter and packaging.
 
Event or Problem Description
Additional information: there was no patient harm.The iv was removed and a new iv was placed.
 
Additional Manufacturer Narrative
Additional information: details added to b5.Investigation results: the complaint of a hole in the catheter was confirmed; however, the root cause could not be determined.One 18g insyte autoguard device from lot number 3214009 was provided for investigation.The sample exhibited evidence of use.The needle was received fully retracted.A v-shaped puncture was observed in the catheter tubing, which was consistent with needle puncture damage.This type of damage can occur during assembly or use of the device.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The ifu indicates to not reinsert the needle into the catheter during the insertion process as damage may occur.Due to the evidence of use, it is possible that the catheter was punctured during the insertion process; however, the root cause could not be determined.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.

Brand Name
BD INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18949963
Report Number1710034-2024-00208
Device Sequence Number7348273
Product Code FOZ
UDI-Device Identifier00382903814442
UDI-Public(01)00382903814442
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number381444
Device Lot Number3214009
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown